Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 304, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 11, 2006, 5:21 PM CDT for Fulton County, Illinois. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2006, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 11, 2006, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Fulton County, IL
The radar
The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 5:45 PM CDT | TSTM WND DMG | 1 E Marietta, IL | NUMEROUS TREES DOWN REPORTED BY COOP WEATHER OBSERVER |
| Sep 11, 6:05 PM CDT | TSTM WND DMG | Bernadotte, IL | LARGE TREE BLOWN OVER. |
| Sep 11, 6:10 PM CDT | HAIL 1 | Smithfield, IL | 1 INCH HAIL REPORTED NEAR ROUTE 95 IN SMITHFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 112224 SVRILX ILC057-112300- /O.NEW.KILX.SV.W.0304.060911T2224Z-060911T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 521 PM CDT MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 600 PM CDT. * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF CUBA...OR ABOUT 14 MILES EAST OF MACOMB...AND WAS MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CUBA... FAIRVIEW... CANTON... ST. DAVID... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4059 9044 4035 9046 4049 8994 4072 9008 $$ GOETSCH
1 follow-up statement
000 WWUS53 KILX 112234 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 534 PM CDT MON SEP 11 2006 ILC057-112300- /O.CON.KILX.SV.W.0304.000000T0000Z-060911T2300Z/ FULTON- 534 PM CDT MON SEP 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHERN FULTON COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MARIETTA...OR ABOUT 13 MILES NORTHWEST OF LEWISTOWN...MOVING EAST AT 20 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... SMITHFIELD. ELLISVILLE. CUBA. FIATT. BRYANT. ST. DAVID. CANTON. FAIRVIEW. DUNFERMLINE. NORRIS. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4059 9044 4035 9046 4049 8994 4072 9008 $$ GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:29 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 11, 2:29 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT MON SEP 11 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY... MOST OF THE FORECAST ACTION FOR THIS SEVEN DAY PERIOD WILL BE IN THE FIRST 48 HOURS. EARLIER CONVECTION HAS MOVED MAINLY PAST THE AREA THIS AFTERNOON...WITH SKIES CLEARING OUT AND AIRMASS BECOMING UNSTABLE ONCE AGAIN. SURFACE LOW LIES JUST WEST OF QUINCY WITH A WARM FRONT EXTENDING EASTWARD ACROSS NORTH-CENTRAL ILLINOIS. VISIBLE SATELLITE IMAGERY IS SHOWING SOME TOWERING CUMULUS FORMING NEAR THE SURFACE LOW IN AN AIRMASS WITH TEMPERATURES RECOVERING INTO THE LOW AND MID 80S...YIELDING MIXED LAYER CAPES OF 1500 J/KG. EXPECT ANOTHER ROUND OF CONVECTION TO DEVELOP IN THIS AREA...WITH A FEW HAILERS POSSIBLE AS THEY MOVE NORTHEASTWARD INTO WEST-CENTRAL ILLINOIS. FURTHER EAST...EXTENSIVE CONVECTION HAS DEVELOPED ALONG THE OHIO RIVER VALLEY IN THE JUICIER AND UNCAPPED AIRMASS. THIS ACTIVITY WILL MOVE NORTHWARD AND OVERSPREAD OUR SOUTHEASTERN ZONES. FOR TONIGHT...WILL HAVE CATEGORICAL POPS OVER THE EAST AND LIKELYS OVER THE WEST WHERE COVERAGE MAY NOT BE AS EXTENSIVE AS IN THE EAST. THE SURFACE LOW WILL TRACK SLOWLY NORTHEASTWARD ACROSS ILLINOIS TONIGHT AND SHOULD BE LOCATED AROUND THE BLOOMINGTON AREA BY 12Z. PREFER THIS POSITION RATHER THAN THE FASTER NAM LOCATION OF SOUTHERN LAKE MICHIGAN BY 12Z. THE SLOWER SOLUTION BEST FITS THE GFS AND NGM MODELS. THE MAIN COLD FRONT WILL SWING EASTWARD TO THE SOUTH OF THE LOW AND PUSH INTO EASTERN ILLINOIS TOWARD MIDDAY. WITH THE AIRMASS REMAINING MOIST AND UNSTABLE OVER THERE...EXPECT THUNDERSTORMS TO INCREASE DURING THE AFTERNOON AS THE FRONT MOVES THROUGH. ONE FLY IN THE OINTMENT FOR STRONG STORMS MAY BE THE MORNING CONVECTION WHICH COULD OVERTURN THE AIRMASS AND KNOCK DOWN ANY POTENTIAL INSTABILITY FOR LATER ON. NEVERTHELESS...PRECIPITATION WILL BE LIKELY AND WILL CARRY 70 POPS IN THE EAST...WITH CHANCE POPS IN THE WEST. THE PRECIPITATION SHOULD BE TAPERING OFF FROM WEST TO EAST TUESDAY NIGHT AS THE LOW PRESSURE AND COLD FRONT MOVES INTO OHIO. THE NAM MODEL IS SHOWING SOME SHOWERS DEVELOPING WEDNESDAY IN THE COLD AIR BEHIND THE FRONT...BUT ANY REMAINING MOISTURE SHOULD BE SHALLOW AND DECREASING WITH TIME. IN ADDITION...Q-VECTOR FIELDS SHOW DEEP LAYER SUBSIDENCE OVERSPREADING ILLINOIS. WILL LEAVE A SLIGHT CHANCE POP OVER THE EASTERN COUNTIES WEDNESDAY MORNING...OTHERWISE IT SHOULD BE DRY AND COOLER. THE CENTER OF THE SURFACE RIDGE IS EXPECTED TO MOVE INTO CENTRAL ILLINOIS LATE WEDNESDAY NIGHT...SO THIS SHOULD BE THE COLDEST MORNING THIS WEEK WITH LOWS POSSIBLY GETTING INTO THE UPPER 40S IN THE NORTH. LONG TERM...FRIDAY THROUGH MONDAY... FOR THE PAST TWO DAYS THE EXTENDED GFS AND ECMWF HAVE BEEN IN DECENT AGREEMENT IN SWINGING THE NEXT COLD FRONT INTO THE MIDWEST LATE SUNDAY AND EARLY MONDAY. THERE SHOULD BE AT LEAST A COUPLE OF DAYS FOR THE AIRMASS TO RECOVER AHEAD OF THE SYSTEM...SO WILL INTRODUCE SOME CHANCE AND SLIGHT CHANCE POPS SUNDAY NIGHT AND MONDAY. WITH QUITE A BIT OF SUNSHINE FRIDAY THROUGH SUNDAY...TEMPERATURES WILL ONCE AGAIN REACH INTO THE LOWER TO MIDDLE 80S BY THE END OF THE WEEKEND. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Sep 11, 11:47 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1147 AM CDT MON SEP 11 2006 ILZ027>031-036>038-040>043-047>053-121100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1147 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE VICINITY OF A WARM FRONT LIFTING NORTHWARD THROUGH THE REGION. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND SMALL HAIL BEING THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...MAINLY FROM 3 PM THROUGH 9 PM. ILZ044>046-054>057-061>063-066>068-071>073-121100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 1147 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE VICINITY OF A WARM FRONT LIFTING NORTHWARD THROUGH THE REGION. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND SMALL HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONTAL WILL STRETCH ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS...AND SERVE AS THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...MAINLY FROM 3 PM THROUGH 9 PM. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:32 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 38 min |
| Sep 11, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 65 min |
| Sep 11, 6:48 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.